Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What causes excessive period bleeding and swelling in lower abdomen?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5973 Questions
Question
I am 44 years old and I am on my 2nd day of my monthly cycle, today i am in a lot of pain and swelling in my lower abdomen area, my bleeding is very excessive and large clotting. I never have pain when with my cycle. It hurts to touch my lower abdomen on a 6 of 10 for pain. should i be concerned?
Posted Fri, 8 Aug 2014 in Women's Health
 
 
Answered by Dr. Aarti Abraham 56 minutes later
Brief Answer:
DO SEE A DOCTOR, COULD BE PERI MENOPAUSAL CHANGE

Detailed Answer:
Hello
Thanks for writing to us with your health concern.
If you never have heavy bleeding or pain, and this is a first, yes you should be concerned.
However, not unduly.
Concerned in the sense that you should seek a diagnosis, and not in the sense of panic.
The commonest condition around 44 is mild hormonal imbalance that occurs around peri - menopause.
This leads to thickening of the endometrium ( lining of the uterus ),thus leading to irregular, heavy cycles.
Please consult a gynecologist for an internal exam - per vaginum and per speculum, and a pelvic transvaginal ultrasound scan to assess endometrial thickness and rule out conditions like fibroids, polyps etc.
Hormonal levels should be measured - FSH and LH to confirm peri menopause and TSH also.
Try taking a combination of tranexamic acid and mefenamic acid for the immediate pain and heavy bleeding.
Also, take a hot water bottle and rest for a while.
Take care.
All the best to discuss further.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor